Alert archive / Indiana / Gale Warnings in 2012

Gale Warning 26, NWS Northern Indiana

December 3, 2012

NWS Northern Indiana issued this gale warning at Dec 3, 2012, 9:39 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 3, 2012, 9:39 PM EST (02:39 UTC)
Expired
Dec 4, 2012, 3:44 AM EST
In force
6 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

001 
WHUS73 KIWX 040239
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
939 PM EST MON DEC 3 2012

LMZ043-046-041000-
/O.UPG.KIWX.SC.Y.0086.000000T0000Z-121204T1000Z/
/O.NEW.KIWX.GL.W.0026.121204T0239Z-121204T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
939 PM EST MON DEC 3 2012

...GALE WARNING IN EFFECT UNTIL 5 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT UNTIL 5 AM EST TUESDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: SOUTH TO SOUTHWEST 20 TO 25 KNOTS WITH GUSTS TO 35 KNOT
  GALES...BECOMING NORTHWEST 10 TO 15 KNOTS OVERNIGHT.

* WAVES: 2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
691 
WHUS73 KIWX 040350
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1050 PM EST MON DEC 3 2012

LMZ043-046-041000-
/O.CON.KIWX.GL.W.0026.000000T0000Z-121204T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1050 PM EST MON DEC 3 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY. 

* WINDS: SOUTH TO SOUTHWEST 20 TO 25 KNOTS WITH GUSTS TO 35 KNOT 
  GALES...BECOMING NORTHWEST 10 TO 15 KNOTS OVERNIGHT. 

* WAVES: 2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
723 
WHUS73 KIWX 040844
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
344 AM EST TUE DEC 4 2012

LMZ043-046-040945-
/O.CAN.KIWX.GL.W.0026.000000T0000Z-121204T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
344 AM EST TUE DEC 4 2012

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE GALE WARNING. 

WINDS HAVE SHIFTED TO THE WEST AND DIMINISHED TO BETWEEN 15 AND 20
KNOTS.

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Dec 3, 8:46 PM EST, 53 minutes earlier.

Area forecast discussion, Dec 3, 8:46 PM EST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
846 PM EST MON DEC 3 2012

.UPDATE...
STRONG SOUTHWESTERLY FLOW CONTINUES IN ADVANCE OF A COLD FRONT
JUST CROSSING THE MS RIVER AT 01Z. UNSEASONABLY MOIST AIR MASS AND
MODERATE TO STRONG SFC PRESSURE GRADIENT WILL CONTINUE TO LIMIT
TEMP DROPS THIS EVENING...WITH ESSENTIALLY STEADY OR VERY SLOWLY
FALLING TEMPERATURES THROUGH THE REMAINDER OF THE EVENING. WATER
VAPOR IMAGERY THIS EVENING INDICATING MORE PRONOUNCED UPER LEVEL
SHORT WAVE LIFTING THROUGH NORTHWEST WISCONSIN AND THE ARROWHEAD
OF MINNESOTA WITH WEAKER TRAILING VORT MAX INTO NORTHWEST IOWA.
SOUTHERN EXTENT OF THIS FORCING SHOULD BE SLOW TO MAKE EASTWARD
PROGRESS WITH LACK OF STRONG MID LEVEL FORCING ACROSS THE SOUTHERN
GREAT LAKES REGION. FOR THE EVENING UPDATE...WILL TWEAK HOURLY
TEMPS TO ACCOUNT FOR STEADY EVENING TREND...AND POSSIBLY SLIGHTLY
DELAY ONSET OF PRECIPITATION GIVEN EXPECTED SLOWING NATURE OF COLD
FRONT OVERNIGHT. MAY ALSO DELAY ENDING TIME OF HIGHER POPS TUESDAY
MORNING WITH POST FRONTAL RA LIKELY CONTINUING THROUGH AT LEAST
MID MORNING ACROSS THE NORTHWEST IN MORE FAVORABLE RIGHT ENTRANCE
REGION OF GREAT LAKES UPPER JET STREAK. UPDATED FORECAST TO BE
SENT BY 0215Z.

&&

.PREV DISCUSSION... /ISSUED 732 PM EST MON DEC 3 2012/

AVIATION...
00Z TAFS...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS HAVE
DEVELOPED OVER THE PAST FEW HOURS ACROSS NORTH CENTRAL ILLINOIS AT
THE LEADING EDGE OF A NARROW UPPER LEVEL POSITIVE VORTICITY ZONE
ASSOCIATED WITH A WEAK SHORT WAVE. STRONGEST UPPER FORCING WILL
CONTINUE TO LIFT INTO THE UPPER GREAT LAKES REGION TONIGHT...AND
THIS SHOULD RESULT IN FAIRLY SLOW EASTWARD PROGRESSION OF COLD
FRONTAL ZONE ACROSS THE MID MS RIVER VALLEY...WITH MORE
PROGRESSIVE NATURE OF COLD FRONT REMAINING TO THE NORTH. SCATTERED
SHOWERS AND PERHAPS AN ISOLATED THUNDERSTORM MAY DEVELOP IN BROAD
WEAK ISENTROPIC LIFT AHEAD OF THE FRONT...BUT SHOULD SEE AN
INCREASE IN SHOWER COVERAGE OVERNIGHT AS LOW LEVEL FRONTOGENETIC
RESPONSE AND PROXIMITY TO RIGHT ENTRANCE REGION OF GREAT LAKES
UPPER JET BECOME MORE FAVORABLE. ONLY TWEAK TO PREVIOUS TAFS WAS
TO SLIGHTLY EXTEND PRECIP SHOWER MENTION INTO THE MID MORNING
HOURS AT KSBN WHERE POST FRONTAL RAIN MAY LINGER. THERE DOES
APPEAR TO BE A TWO TO FOUR HOUR WINDOW OF SOME LOWER END MVFR CIGS
OR IFR CIGS POSSIBLE AT TERMINALS NEAR THE FRONT BEFORE DRY AIR
ADVECTION KEEPS CONDITIONS VFR TUESDAY AFTERNOON. SOUTH SOUTHWEST
WIND GUSTS TO 20 TO 25 KNOTS WILL SHIFT NORTHWEST WITH THE FRONT
TO AROUND 10 KNOTS WITH RELATIVELY SHALLOW POST FRONTAL MIXING
LIMITING GUST POTENTIAL TUESDAY.

PREV DISCUSSION... /ISSUED 301 PM EST MON DEC 3 2012/

SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT

INCREASING GRADIENT IS HELPING TO DEEPEN MIXING LAYER AND ERODE FOG
AND STRATUS. PARTIAL CLEARING HAS BEEN WORKING NORTHEAST AND EXPECT
THIS TREND TO CONTINUE INTO THE EVENING WITH VERY MILD TEMPERATURES
INTO THE EVENING HOURS. MOIST ISENTROPIC ASCENT WITHIN THE MIXED
LAYER IS AIDING IN ADDITIONAL SCT TO BKN CLOUD DEVELOPMENT ACROSS IL
AND IN. NOT EXPECTING PCPN WITH THIS ASCENT THIS EVENING BUT MAY BE
ENOUGH TO KEEP SKIES PARTLY TO MOSTLY CLOUDY.

MAIN COLD FRONT EXPECTED TO MOVE THROUGH CWA LATE TONIGHT AND
TUESDAY AS ASSOCIATED SHORT WAVE SLIDES EAST THROUGH THE WESTERN
GREAT LAKES. ABUNDANT MOISTURE IN PLACE FOR EARLY DECEMBER WITH
PWATS OFF REGIONAL SOUNDINGS BETWEEN 0.75 AND 1 INCH. PWAT
CLIMATOLOGY INDICATES THIS IS OVER 200 PERCENT AND TWO STANDARD
DEVIATIONS ABOVE NORMAL. THETA E ADVECTION WILL ALSO INCREASE ALONG
FRONTAL BOUNDARY WITH INCREASING FGEN FORCING AND 50 KNOT LOW LEVEL
JET. EXPECT A DECENT AREA OF RAIN TO DEVELOP. STRONG WIND FIELD
ASSOCIATED WITH THIS SYSTEM AND SOME ELEVATED INSTABILITY STILL
SUGGEST ISOLATED THUNDER...POSSIBLY IN FORM OF A NARROW LINE ALONG
COLD FRONT. MUCAPE HOVERS AROUND 200 J/KG ALONG FRONTAL OVERNIGHT.
COUPLED WITH THE INCREASING LOW LEVEL WIND FIELD CANNOT RULE OUT
SOME NEAR SEVERE STORMS IF STRONGER UPDRAFTS CAN DEVELOP AND
MAINTAIN THEMSELVES THIS FAR EAST. SPC HAS AREA IN A SEE TEXT WHICH
IS REASONABLE.

12Z MODEL RUNS HAVE CONTINUED TO SLOW EASTWARD PROGRESSION OF FRONT
ON TUESDAY WITH NAM12 SHOWING A WAVE RIDING NORTHEAST ALONG FRONT
AND AN EXPANDING AREA OF INCREASED FGEN FORCING TOMORROW OVER OUR
SOUTHEAST. CONTINUED PREVIOUS TREND OF RAISING POPS FAR SOUTHEAST
INTO TUE AFTERNOON. PCPN SHOULD END LATER IN THE AFTERNOON.

MUCH DRIER AIR WILL MOVE IN BEHIND FRONT TUE WITH NORTHWEST AREAS
LIKELY CLEARING BY MID DAY. SECONDARY TROUGH INDICATED BY NAM12 TO
SLIDE SOUTH TUE NIGHT WITH DEEPER COLD AIR ADVECTION ARRIVING IN
NORTH VERY LATE TUE NIGHT. 925MB RH INCREASES TO 90 PERCENT SO
EXPECTING AN AREA OF CLOUDS ASSOCIATED WITH THIS TROUGH TO JUST BE
ENTERING FAR NORTH AT END OF PERIOD.

LONG TERM...WEDNESDAY THROUGH MONDAY

QUIET WX AND NEAR NORMAL TEMPERATURES ARE EXPECTED WEDNESDAY INTO
THURSDAY AS SURFACE HIGH PRESSURE SLIDES THROUGH BEHIND TUESDAY
NIGHT'S UPPER TROUGH AXIS AND SECONDARY SFC TROUGH. BRIEF COLD
ADVECTION CLIPS OUR NORTHERN AREAS WITH SCT/BKN STRATO CU
DEVELOPMENT POSSIBLE HERE WEDNESDAY MORNING. WEDNESDAY NIGHT SHOULD
FEATURE GOOD RADIATIONAL COOLING WITHIN DRY CP AIRMASS AND CLEAR
SKY/LIGHT WIND REGIME. AS A RESULT OPTED TO STAY A FEW DEGREES
COOLER THAN ALLBLEND GUIDANCE. WARM ADVECTION ENSUES THURSDAY INTO
THURSDAY NIGHT AS SFC RIDGE AXIS SHIFTS EAST...RESULTING IN A GRADUAL
INCREASE IN MID/HIGH CLOUDS AND WARMER HIGHS IN THE 40S.

LOW AMPLITUDE FLOW PATTERN TO START THE PERIOD (WED-FRI) WILL GIVE
WAY TO GREATER AMPLIFICATION OF THE MEAN FLOW THIS WEEKEND INTO
EARLY NEXT WEEK AS A LONGWAVE TROUGH DIGS INTO THE CENTRAL US. THIS
WILL OCCUR AS THE DOMINANT LOW OVER THE GULF OF ALASKA FINALLY
BREAKS FREE WITH PNA RIDGE DEVELOPMENT ACROSS THE EASTERN PACIFIC. A
NORTHERN STREAM SHORTWAVE TRANSLATING EWD THROUGH MANITOBA/ONTARIO
IN INITIAL FAST/FLAT WILL FORCE A SFC FRONT SOUTHEAST INTO THE LOCAL
AREA ON FRIDAY. THIS LOW LEVEL BAROCLINIC ZONE WILL STALL OUT IN THE
VICINITY OF THE NORTHERN OHIO VALLEY FRIDAY INTO SATURDAY AS IT
PARALLELS INCREASING WEST-SOUTHWEST FLOW ALOFT. THIS PATTERN
WARRANTS KEEPING WITH CHC POPS (GENERALLY AROUND 30 PERCENT) FOR
LIGHT RAIN FRIDAY INTO SATURDAY WITH BOUNDARY NEAR AND LOWER
AMPLITUDE WAVES PROPAGATING THROUGH WITHIN THIS FLOW. THE BETTER
CHANCE FOR RAIN STILL APPEARS TO BE SUNDAY INTO SUNDAY NIGHT AS
STRONGER IMPULSE ROUNDS THE BASE OF THE AFOREMENTIONED LONGWAVE
TROUGH...WITH THE ECMWF SOLUTION CONTINUING TO SHOW A DEEPENING
CYCLONE TRACKING NORTHEAST FROM THE SOUTHERN PLAINS TO THE
SOUTHERN/WESTERN GREAT LAKES.

TEMPERATURES FRIDAY INTO THE WEEKEND ARE FORECAST TO BE ABOVE NORMAL
WITH NO ADJUSTMENTS MADE TO 12Z ALLBLEND INIT.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 5 AM EST TUESDAY FOR LMZ043-046.

&&

SHORT TERM...LASHLEY
LONG TERM...STEINWEDEL
AVIATION...MARSILI
UPDATE...MARSILI
Hazardous weather outlook, Dec 3, 7:46 PM EST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
746 PM EST MON DEC 3 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-050100-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
746 PM EST MON DEC 3 2012 /646 PM CST MON DEC 3 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS EVENING AND
INTO THE OVERNIGHT HOURS. SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-050100-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
746 PM EST MON DEC 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PERSIST THROUGH LATE TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS EVENING AND
INTO THE OVERNIGHT HOURS. SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HAZARDOUS WAVES FOR SMALL CRAFT ARE POSSIBLE FROM LATE TUESDAY
NIGHT INTO WEDNESDAY MORNING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 3:43 PM ESTSmall Craft AdvisoryIWX21 hr

Nearby

Gale Warnings in Indiana, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.